It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-04-2004, 10:02 AM   #1
Junior Member
 
Join Date: Oct 2003
Location: Michigan
Posts: 30
Bodendo HB User
Hello . . . . . . . at last!

You feel like you need "something", you feel like there is a void that needs to be filled. Unfortunatley that void for me happens to be in the shape of a little oblong pill . I assume this is part of the psycological addiction you hear everyone talking about. I started with vicoden, then after a few years progressed to morophin, oxycotin, then duragisic patches (lots of times I would mix'n'match, making a pain-killer cocktail . It took me a long time (5 years) to realize I was addicted. I tried to justify my narcotic abuse with back pain, but I was abusing as many painkillers as a terminal cancer patient would use on a bad day! I decided to stop, and I quit cold turkey. The worst part was that I was so ignorant I didn't even know what withdrawl was , I didn't expect it, and what I went through was the most horrific experience of my life. After the physical withdrawl symptoms simmered down, I thought I was in the clear. I thought I would be able to continue life just as everyone else but in the back of my mind I felt something was missing, I needed something. I figured it out pretty quik what it was that I thought I needed. I had to find a pill, I didn't care what it was, I felt like I had to have something to fill that void, I need something to make me whole. After that epiphony I was always taking something, tylenol, benedryl, motrin, nightquil, it didn't matter what it was, I had to take something. After a while the yearning got so intense I had to satisfy it, I knew what it was that my body really wanted. So I gave in . It was as if I totaly forgot about the hellacious agony I just went through. It didn't matter, as soon as I swallowed that first magic pill I knew something was different, I knew this was going to be the one to make the pain go away, an it did. Just one more, Just one more, just one more. If you are an addict you know exactley what I mean. So the cycle started again, and then it stopped again, and started again. I continued playing this game until recently. I would sit here at the computer and look at this board, I would just read and be envious of the people brave enough to post, I would be envious of the people brave enough to tell thier loved ones, or those brave enough to go seek help elsewhere. Your courage gave me courage. I told everyone that mattered to me! I can't let them down this time. YOU NEED A SUPPORT SYSTEM!!! It is near impossible to go through this alone. I am not alone anymore. Wish me luck! I'll be around.
__________________
/X\(..)/X\

 
Sponsors Lightbulb
   
Old 10-04-2004, 10:22 AM   #2
Inactive
(male)
 
Join Date: May 2004
Location: the South
Posts: 667
windysan HB User
Re: Hello . . . . . . . at last!

Good luck with it this time around. Go to some meetings (AA or NA) and get some face-to-face support too. It is better when you are clean and spiritually fit.

 
Old 10-04-2004, 07:12 PM   #3
Member
 
Join Date: Sep 2004
Posts: 77
octomon HB User
Re: Hello . . . . . . . at last!

Well that pretty much says it all. GOOD LUCK to you!

 
Old 10-06-2004, 07:55 PM   #4
Senior Member
(male)
 
Join Date: Apr 2003
Location: Winston Salem, NC, USA
Posts: 123
jwf222 HB User
Re: Hello . . . . . . . at last!

yeah i tried usuing a friend as a support system. that didnt work to good. i could talk him in to giving me the pills anytime i wanted em. i might as well have had them in my pocket, it would have saved me some driving. i think if your serious you have to get into a organized group like NA, and flush all the pills ya got. in my few attempts thats what ive gathered.

 
Old 10-06-2004, 08:03 PM   #5
Senior Member
(male)
 
Join Date: Sep 2004
Location: North East, USA
Posts: 100
Vanguard HB User
Re: Hello . . . . . . . at last!

Have you admitted this problem to your family?

Go to NA. Check your phone directory for local meetings. Or use search engines to look for your local NA or AA groups. Don't worry you're not obligated to speak to share your experience or problems, only if you want to.


Van

Last edited by Vanguard; 10-06-2004 at 08:04 PM.

 
Old 10-07-2004, 08:26 AM   #6
Junior Member
 
Join Date: Oct 2003
Location: Michigan
Posts: 30
Bodendo HB User
Re: Hello . . . . . . . at last!

Everyone close to me knows, I was up front and honest. They didn't judge me but instead were sympathetic and supportive.

I used a taper method and it seems to be working. I took my last pill at 8:30am October 3. I feel pretty down, but the severity of this W/D is nothing compared to the last one. Leading up to the last W/D I was wearing two 100 mcg/hr Duragesic patches, and taking I don't even remember how many crushed 80mg OxyContin's at the same time!! At that time I stopped cold turkey and didn't know what I was in for. I stopped everything the morning before I went into work. I was thinking I would have enough drugs in my system to get me through an 8 hour day before becoming symptomatic. Boy was I wrong, when your tolerence is high your drug motabolizim is high and halfway through the day I thought I was going to die. I completley sweated through my cloths, I couldn't stay still, I kept running into the bathroom, I kept nodding off at times, it was awfull, words can't describe. After an hour of that I went home, locked the door, and cut myself off from the world for two weeks. After I made it through, I thought I was invincible, I thought If I could make it through something like that I could handle anything. But I learned the hard way that the grip of the drug extends beyond the physical and into the phsycological. Before I knew it I was popping pills again. But not any more, this is something that if I kept to myself, it would get the best of me. Since telling everyone (as hard as that can be) I feel that I can't let them down. . . . .
__________________
/X\(..)/X\

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Hello, hello everyone, here is an update!! brianpain33 Pain Management 6 05-17-2008 10:05 PM
Hello all kkmom2 Back Problems 4 02-24-2008 05:19 PM
When the past says hello to you Fabat40 Relationship Health 6 09-06-2006 12:47 AM
Hello Friends - Update gloria2936 Inner Ear Disorders 11 06-01-2006 05:07 PM
Inner ear dizziness - in a league of its own. Emsybobs Inner Ear Disorders 41 12-04-2004 05:38 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 08:00 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!